MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient received a turbo-ject single lumen peripherally inserted central venous catheter on (b)(6) 2016 for chemotherapy.The customer states there is a leak on the external tube of the catheter.The leak is from a tear in the catheter at the hub.The device was explanted and replaced on (b)(6) 2017.No further event or patient information was provided.The device is not available for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation a review of the complaint history, device history record, instructions for use (ifu), specifications, and quality control data was conducted during the investigation.The complaint device was not returned therefore, device failure analysis and physical examination of the device used in this case could not be performed.The device is shipped with instructions for use (ifu), that clearly states the proper warnings, precautions, and instructions for use.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow." based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record revealed no non-conformances that may have contributed to this incident associated with complaint lot number.A complaint history search for similar complaints revealed this complaint to be one (1) of two (2) records associated with complaint lot number.(b)(4) was previously registered complaint from the same customer.Based on the information provided a definitive root cause cannot be determined or reported at this time.Measures have been previously initiated to address this issue.A health risk assessment was performed to address this failure mode.

Brand Name
TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6720916
Report Number1820334-2017-01626
Device Sequence Number11124028
Product Code LJS
UDI-Device Identifier00827002558830
UDI-Public(01)00827002558830(17)180126(10)6647060
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/20/2017
Supplement Date Received by Manufacturer09/20/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date10/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1